Electronic Communications in Probability

Optimal exponent for coalescence of finite geodesics in exponential last passage percolation

Lingfu Zhang

Full-text: Open access

Abstract

In this note, we study the model of directed last passage percolation on $\mathbb{Z} ^{2}$, with i.i.d. exponential weight. We consider the maximum directed paths from vertices $(0,\lfloor k^{2/3}\rfloor )$ and $(\lfloor k^{2/3} \rfloor ,0)$ to $(n,n)$, respectively. For the coalescence point of these paths, we show that the probability for it being $>Rk$ far away from the origin is in the order of $R^{-2/3}$. This is motivated by a recent work of Basu, Sarkar, and Sly [7], where the same estimate was obtained for semi-infinite geodesics, and the optimal exponent for the finite case was left open. Our arguments also apply to other exactly solvable models of last passage percolation.

Article information

Source
Electron. Commun. Probab., Volume 25 (2020), paper no. 74, 14 pp.

Dates
Received: 18 March 2020
Accepted: 5 October 2020
First available in Project Euclid: 22 October 2020

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1603332091

Digital Object Identifier
doi:10.1214/20-ECP354

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 82C23: Exactly solvable dynamic models [See also 37K60]

Keywords
exponential last passage percolation coalescence of geodesics optimal exponent

Rights
Creative Commons Attribution 4.0 International License.

Citation

Zhang, Lingfu. Optimal exponent for coalescence of finite geodesics in exponential last passage percolation. Electron. Commun. Probab. 25 (2020), paper no. 74, 14 pp. doi:10.1214/20-ECP354. https://projecteuclid.org/euclid.ecp/1603332091


Export citation

References

  • [1] J. Baik, P. Deift, K. McLaughlin, P. Miller, and X. Zhou, Optimal tail estimates for directed last passage site percolation with geometric random variables, Adv. Theor. Math. Phys. 5 (2001), no. 6, 1–41.
  • [2] M. Balázs, O. Busani, and T. Seppäläinen, Local stationarity of exponential last passage percolation, arXiv:2001.03961
  • [3] R. Basu, S. Ganguly, A. Hammond, and M. Hegde, Fluctuation exponents for the geodesic watermelon, arXiv:2006.11448
  • [4] R. Basu, S. Ganguly, M. Hegde, and M. Krishnapur, Lower deviations in $\beta $-ensembles and law of iterated logarithm in last passage percolation, arXiv:1909.01333
  • [5] R. Basu, S. Ganguly, and L. Zhang, Temporal correlation in last passage percolation with flat initial condition via brownian comparison, arXiv:1912.04891
  • [6] R. Basu, C. Hoffman, and A. Sly, Nonexistence of bigeodesics in integrable models of last passage percolation, arXiv:1811.04908
  • [7] R. Basu, S. Sarkar, and A. Sly, Coalescence of geodesics in exactly solvable models of last passage percolation, J. Math. Phys. 60 (2019), no. 9, 093301.
  • [8] R. Basu, V. Sidoravicius, and A. Sly, Last passage percolation with a defect line and the solution of the slow bond problem, arXiv:1408.3464, 2014
  • [9] O. Busani and P. Ferrari, Universality of the geodesic tree in last passage percolation, arXiv:2008.07844
  • [10] I. Corwin, The Kardar–Parisi–Zhang equation and universality class, Random Matrices Theory Appl. 1 (2012), no. 01, 1130001.
  • [11] I. Corwin, Z. Liu, and D. Wang, Fluctuations of TASEP and LPP with general initial data, Ann. Appl. Probab. 26 (2016), no. 4, 2030–2082.
  • [12] D. Coupier, Multiple geodesics with the same direction, Electron. Commun. Probab. 16 (2011), 517–527.
  • [13] M. Damron and J. Hanson, Busemann functions and infinite geodesics in two-dimensional first-passage percolation, Comm. Math. Phys. 325 (2014), no. 3, 917–963.
  • [14] M. Damron and J. Hanson, Bigeodesics in first-passage percolation, Comm. Math. Phys. 349 (2017), no. 2, 753–776.
  • [15] P. A. Ferrari and L. P. Pimentel, Competition interfaces and second class particles, Ann. Probab. 33 (2005), no. 4, 1235–1254.
  • [16] N. Georgiou, F. Rassoul-Agha, and T. Seppäläinen, Geodesics and the competition interface for the corner growth model, Probab. Theory Related Fields 169 (2017), no. 1-2, 223–255.
  • [17] N. Georgiou, F. Rassoul-Agha, and T. Seppäläinen, Stationary cocycles and busemann functions for the corner growth model, Probab. Theory Related Fields 169 (2017), no. 1-2, 177–222.
  • [18] A. Hammond, A patchwork quilt sewn from Brownian fabric: regularity of polymer weight profiles in Brownian last passage percolation, Forum Math. Pi 7 (2019).
  • [19] A. Hammond, Exponents governing the rarity of disjoint polymers in brownian last passage percolation, Proc. Lond. Math. Soc. (3) 120 (2020), no. 3, 370–433.
  • [20] A. Hammond and S. Sarkar, Modulus of continuity for polymer fluctuations and weight profiles in Poissonian last passage percolation, Electron. J. Probab. 25 (2020).
  • [21] C. Hoffman, Geodesics in first passage percolation, Ann. Appl. Probab. 18 (2008), no. 5, 1944–1969.
  • [22] K. Johansson, Shape fluctuations and random matrices, Comm. Math. Phys. 209 (2000), no. 2, 437–476.
  • [23] M. Kardar, G. Parisi, and Y. C. Zhang, Dynamic scaling of growing interfaces, Phys. Rev. Lett. 56 (1986), no. 9, 889.
  • [24] M. Ledoux and B. Rider, Small deviations for beta ensembles, Electron. J. Probab. 15 (2010), 1319–1343.
  • [25] M. Löwe and F. Merkl, Moderate deviations for longest increasing subsequences: the upper tail, Comm. Pure Appl. Math. 54 (2001), no. 12, 1488–1519.
  • [26] M. Löwe, F. Merkl, and S. Rolles, Moderate deviations for longest increasing subsequences: the lower tail, J. Theoret. Probab. 15 (2002), no. 4, 1031–1047.
  • [27] C. M. Newman, A surface view of first-passage percolation, Proceedings of the International Congress of Mathematicians, Springer, 1995, pp. 1017–1023.
  • [28] L. P. Pimentel, Duality between coalescence times and exit points in last-passage percolation models, Ann. Probab. 44 (2016), no. 5, 3187–3206.
  • [29] J. Quastel and D. Remenik, Airy processes and variational problems, Topics in Percolative and Disordered Systems, Springer, 2014, pp. 121–171.
  • [30] T. Seppäläinen and X. Shen, Coalescence estimates for the corner growth model with exponential weights, Electron. J. Probab. 25 (2020).
  • [31] J. van den Berg and H. Kesten, Inequalities with applications to percolation and reliability, J. Appl. Probab. (1985), 556–569.
  • [32] M. V. Wüthrich, Asymptotic behaviour of semi-infinite geodesics for maximal increasing subsequences in the plane, In and out of equilibrium, Springer, 2002, pp. 205–226.